Thunderstorm Wind, Campbell
- When
- March 30, 8:10 PM EST to 8:12 PM EST
- Where
- Campbell County, Melbourne
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 39.030, -84.370
A power pole was downed.
A low pressure system moved through the Great Lakes region, bringing showers and thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
A low pressure system moved through the Great Lakes region, bringing showers and thunderstorms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Mar 30, 6:52 PM EST, 1 hour 18 minutes earlier.
Area Forecast Discussion National Weather Service Wilmington OH 752 PM EDT Sun Mar 30 2025 .SYNOPSIS... Showers and thunderstorms will develop tonight ahead of a cold front approaching from the west. Some of these storms will be strong to severe. Drier conditions return for Monday and Tuesday. A more active weather pattern returns once again by midweek and beyond, with a favorable setup for multiple rounds of showers and storms through the second half of the workweek. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... Mid level shortwave over the Mid MS Valley to eject northeast acrs the Great Lakes tonight as a robust 70-80KT jet rotates around its east side. At the surface, low pressure over Northern IL to deepen as it tracks northeast thru the Great Lakes this evening and into southern Canada overnight. A southward trailing cold front will sweep east across the area late tonight and early Monday. Wind fields have responded ahead of this system with surface dew points increasing into the lower and middle 60s in the warm sector - feeding storms development in a corridor of moderate instability across IL and IN. WoFS and HRRR take main push of initial line of organized storms across Northern IN to our northwest. Additional storms starting to develop across Central IN where visible Satl imagery shows more sunshine and an axis of moderate instby. Expect convective development to continue south into this favorable region of moderate instby. These discrete storms to organize in a favorable bulk shear environment as they spread quickly east. These discrete storms are expected to quickly transition into a linear or multi-storm cluster mode. If discrete storms make it into our far west/southwest - these supercells will have a large hail and a strong tornado threat - with the highest potential from the tri-state region and southwest. The threat for damaging winds and possible embedded tornadoes will persist with the linear feature due to the favorable low level shear thru the mid to late evening hours. Eventually the convection will weaken as it tracks across the Upper Ohio Valley and instability decreases overnight. The most likely time frame for severe weather looks to begin as early as 6 pm in Eastern Indiana/Western Ohio and North Central KY with chances increasing thru 8 PM and continuing through about 11 PM as the line moves across ILN/s forecast area into Central Ohio and Northeast KY. In the post frontal environment lows tonight range from the lower 40s northwest to the mid 50s southeast. && .SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/... Quieter conditions develop on Monday as the front clears the area in the far southeast shortly after sunrise. Lingering showers persist in the far southeast through early afternoon. Drier conditions evolve area wide by late in the day but clouds look to linger. Temperatures nearly-steady or slowly falling through the 50s and into the 40s by late day. Northwest winds around 15 mph gust up to 25 mph. Surface high pressure builds into the Great Lakes with skies becoming partly cloudy Monday night. Chilly temperatures with lows from near 30 northwest to the upper 30s southeast. && .LONG TERM /TUESDAY THROUGH SUNDAY/... Building heights on Tuesday will increase overnight lows overnight about 10-15 from that morning's min temp. Afternoon highs will range from 50 in the north to near 60 just south of the Ohio River. A warm front will lift northeast through the region on Wednesday, setting off a few showers as it crosses. Behind it, southeast wind will become southerly and increase, advecting warmer air into the region. Both winds and high temps on this day are underplayed in guidance. Have increased both but this was more noticeable on the wind field. Deep zonal sw flow will pull in significant moisture to the region during the day. In the evening, an upper level lobe of vorticity will develop well ahead of the parent low that should track through northern MN. Heavy rainfall including the possibility of strong to severe storms looks to take aim on the region during the nighttime hours of Wednesday. The system will tail off over the tri-state and then orient more wsw- ene on Thursday. The deep zonal flow continues with a more westerly component and a surface high builds in the Upper Midwest. There should be an area of frontogenesis over the region Thursday, with a stationary front laying out sw-ne in the evening. The continued plume of moisture co-located with low level convergence and a developing front will bring a prolonged period of rain through Friday. The stationary front is progged to linger sw-ne over the region, and another shot of rain developing to the north of it over the CWA could begin Friday night and linger through Saturday. Timing of waves along the stationary boundary will not become apparent for a few days yet, but the boundary and atmospheric profile above it are being forecast quite uniformly by models for the extended period. The main takeaway is the increased threat for a prolonged period of consistent moderate to occasionally heavy rainfall that will be enhanced at times with waves of low pressure tracking ne along the stationary front. This pattern will set the stage for a significant flooding threat to the region. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... A line of strong to severe storms has developed in the moderately unstable airmass across IN and western Ohio ahead of a cold front. This line of thunderstorms to push east across the TAF sites thru about 03Z across the Central Ohio TAF sites. Some of the storms may be strong to severe with damaging winds being the main threat. Have gusts to 40KTs at KCVG/KLUK but winds could be locally higher. Have timed out the impacts of lower visibility reductions at each terminal with a TEMPO group of thunderstorms. Coverage of thunderstorm activity should decrease from the west between after 03Z, with mainly dry conditions expected thereafter. However a few isolated showers will remain possible through daybreak as the cold front progresses through the area. A wind shift to the northwest will occur around 10z for western TAF sites and continue to the east through 12z. MVFR ceilings are expected to continue into Monday aftn in the post frontal environment. OUTLOOK...MVFR CIGs may persist into Monday evening. Showers and thunderstorms will be possible at times Wednesday and Thursday. MVFR/IFR conditions will be possible at times Wednesday through Thursday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...AR NEAR TERM...AR SHORT TERM...AR LONG TERM...Franks AVIATION...AR
Hazardous Weather Outlook National Weather Service Wilmington OH 354 PM EDT Sun Mar 30 2025 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-312000- Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland- Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken- Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-Shelby-Logan- Delaware-Miami-Champaign-Clark-Madison-Licking-Preble-Montgomery- Greene-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking- Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto- 354 PM EDT Sun Mar 30 2025 This Hazardous Weather Outlook is for east central Indiana, southeast Indiana, northeast Kentucky, northern Kentucky, central Ohio, south central Ohio, southwest Ohio and west central Ohio. .DAY ONE...This afternoon and tonight. Showers and storms are expected this evening, some of which will be severe. Damaging winds are the primary threat, though large hail and a few tornadoes are also be possible. .DAYS TWO THROUGH SEVEN...Monday through Sunday. On Wednesday and Wednesday night, a few strong to severe storms are possible. In addition, an active pattern with episodes of storms are expected through Sunday. The potential of heavy rain with each wave of systems poses a significant increase in the threat of flooding, possibly widespread flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
Preliminary Local Storm Report
National Weather Service Wilmington OH
837 PM EDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 PM Tstm Wnd Dmg 4 NNW Milan 39.17N 85.17W
03/30/2025 Ripley IN Emergency Mngr
Trees and power lines down between Napoleon
and Delaware. Time estimated from RADAR.
&&Preliminary Local Storm Report
National Weather Service Wilmington OH
853 PM EDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 PM Hail 1 SW Covedale 39.11N 84.66W
03/30/2025 M1.00 Inch Hamilton OH Amateur Radio
&&Preliminary Local Storm Report
National Weather Service Wilmington OH
854 PM EDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 PM Hail 1 WNW Bridgetown North 39.16N 84.65W
03/30/2025 M0.70 Inch Hamilton OH Amateur Radio
&&Preliminary Local Storm Report
National Weather Service Wilmington OH
856 PM EDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 PM Tstm Wnd Gst 1 NNE Middletown 39.53N 84.39W
03/30/2025 M53 MPH Butler OH AWOS
KMWO AWOS.
&&Preliminary Local Storm Report
National Weather Service Wilmington OH
905 PM EDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM Tstm Wnd Gst 2 SE Hebron 39.04N 84.67W
03/30/2025 M52 MPH Boone KY ASOS
ASOS station KCVG Cincinnati/Northern
Kentucky International Airport.
&&Preliminary Local Storm Report
National Weather Service Wilmington OH
909 PM EDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 PM Tstm Wnd Gst 1 NW Dillonvale 39.22N 84.41W
03/30/2025 M48 MPH Hamilton OH Mesonet
Public.
&&The Cincinnati radar (KILN), 64 km away, was scanning. The volume nearest the first event began at 01:07 UTC.
2 thunderstorm wind. Local standard time, as filed.
A power pole was downed.
A tree was downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2025Every state in 2025This day in weather historyWarnings in Kentucky, March 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1239862, 1239863.